Alert archive / Washington / Wind Advisories in 2026

Wind Advisory 4, NWS Seattle, WA

March 23, 20268 counties in Washington

NWS Seattle, WA issued this wind advisory at Mar 23, 2026, 1:42 PM PDT for 8 counties in Washington. It took effect at Mar 24, 2026, 9:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2026, 1:42 PM PDT (20:42 UTC)
In effect from
Mar 24, 2026, 9:00 AM PDT
Expired
Mar 24, 2026, 6:00 PM PDT
In force
9 hr
Issued by
NWS Seattle, WA

Counties Clallam County, WA, Grays Harbor County, WA, Island County, WA, Jefferson County, WA, San Juan County, WA, Skagit County, WA, Snohomish County, WA, Whatcom County, WA

The radar

The Seattle radar (KATX), 24 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 8.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2026-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2026-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WWUS76 KSEW 232042
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
142 PM PDT Mon Mar 23 2026

WAZ330-331-240530-
/O.NEW.KSEW.WI.Y.0004.260324T1600Z-260325T2200Z/
Northern Washington Coast-Grays Harbor County Coast-
Including La Push, Queets, Ocean Shores, Neah Bay, Quillayute,
Ozette, and Westport
142 PM PDT Mon Mar 23 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 3 PM PDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Grays Harbor County Coast and Northern Washington Coast.

* WHEN...From 9 AM Tuesday to 3 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ001-310-311-324-333-240530-
/O.NEW.KSEW.WI.Y.0004.260324T1800Z-260325T0100Z/
San Juan County-Lowlands of Western Whatcom County-Lowlands of
Western Skagit and Northwestern Snohomish Counties-Port Townsend
Area-Island County-
Including Burlington, Freeland, Port Townsend, Mount Vernon,
Friday Harbor, Anacortes, Langley, Bellingham, and Sedro-Woolley
142 PM PDT Mon Mar 23 2026

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM PDT TUESDAY...

* WHAT...Southerly winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Island County, Lowlands of Western Skagit and Northwestern 
  Snohomish Counties, Lowlands of Western Whatcom County, Port 
  Townsend Area, and San Juan County.

* WHEN...From 11 AM to 6 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

45
4 follow-up statements
724 
WWUS76 KSEW 240457
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
957 PM PDT Mon Mar 23 2026

WAZ330-331-241300-
/O.CON.KSEW.WI.Y.0004.260324T1600Z-260325T2200Z/
Northern Washington Coast-Grays Harbor County Coast-
Including Queets, Ocean Shores, Westport, Quillayute, La Push,
Ozette, and Neah Bay
957 PM PDT Mon Mar 23 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 3 PM PDT 
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Grays Harbor County Coast and Northern Washington Coast.

* WHEN...From 9 AM Tuesday to 3 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ001-310-311-324-333-241300-
/O.CON.KSEW.WI.Y.0004.260324T1800Z-260325T0100Z/
San Juan County-Lowlands of Western Whatcom County-Lowlands of
Western Skagit and Northwestern Snohomish Counties-Port Townsend
Area-Island County-
Including Langley, Mount Vernon, Bellingham, Burlington,
Freeland, Anacortes, Sedro-Woolley, Friday Harbor, and Port
Townsend
957 PM PDT Mon Mar 23 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PDT TUESDAY...

* WHAT...Southerly winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Island County, Lowlands of Western Skagit and Northwestern 
  Snohomish Counties, Lowlands of Western Whatcom County, Port 
  Townsend Area, and San Juan County.

* WHEN...From 11 AM to 6 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

33
551 
WWUS76 KSEW 241149
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
449 AM PDT Tue Mar 24 2026

WAZ330-331-250100-
/O.CON.KSEW.WI.Y.0004.260324T1600Z-260325T2200Z/
Northern Washington Coast-Grays Harbor County Coast-
Including Queets, Ocean Shores, Westport, Quillayute, La Push,
Ozette, and Neah Bay
449 AM PDT Tue Mar 24 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM 
PDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Grays Harbor County Coast and Northern Washington Coast.

* WHEN...From 9 AM this morning to 3 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ001-310-311-324-333-250100-
/O.CON.KSEW.WI.Y.0004.260324T1800Z-260325T0100Z/
San Juan County-Lowlands of Western Whatcom County-Lowlands of
Western Skagit and Northwestern Snohomish Counties-Port Townsend
Area-Island County-
Including Langley, Mount Vernon, Bellingham, Burlington,
Freeland, Anacortes, Sedro-Woolley, Friday Harbor, and Port
Townsend
449 AM PDT Tue Mar 24 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM 
PDT THIS EVENING...

* WHAT...Southerly winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Island County, Lowlands of Western Skagit and Northwestern 
  Snohomish Counties, Lowlands of Western Whatcom County, Port 
  Townsend Area, and San Juan County.

* WHEN...From 11 AM this morning to 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

33
307 
WWUS76 KSEW 241831
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1131 AM PDT Tue Mar 24 2026

WAZ330-331-250100-
/O.EXT.KSEW.WI.Y.0004.000000T0000Z-260325T0100Z/
Northern Washington Coast-Grays Harbor County Coast-
Including Ocean Shores, Queets, La Push, Quillayute, Ozette, Neah
Bay, and Westport
1131 AM PDT Tue Mar 24 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Grays Harbor County Coast and Northern Washington Coast.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

WAZ001-310-311-324-333-250100-
/O.CON.KSEW.WI.Y.0004.000000T0000Z-260325T0100Z/
San Juan County-Lowlands of Western Whatcom County-Lowlands of
Western Skagit and Northwestern Snohomish Counties-Port Townsend
Area-Island County-
Including Mount Vernon, Burlington, Bellingham, Freeland,
Langley, Anacortes, Friday Harbor, Sedro-Woolley, and Port
Townsend
1131 AM PDT Tue Mar 24 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...Southerly winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Island County, Lowlands of Western Skagit and Northwestern 
  Snohomish Counties, Lowlands of Western Whatcom County, Port 
  Townsend Area, and San Juan County.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicles. Secure outdoor objects.

&&

$$

45
529 
WWUS76 KSEW 250050
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
550 PM PDT Tue Mar 24 2026

WAZ001-310-311-324-330-331-333-250200-
/O.EXP.KSEW.WI.Y.0004.000000T0000Z-260325T0100Z/
San Juan County-Lowlands of Western Whatcom County-Lowlands of
Western Skagit and Northwestern Snohomish Counties-Port Townsend
Area-Northern Washington Coast-Grays Harbor County Coast-Island
County-
Including Ocean Shores, Anacortes, Bellingham, Sedro-Woolley, La
Push, Neah Bay, Friday Harbor, Mount Vernon, Queets, Langley,
Quillayute, Westport, Ozette, Port Townsend, Freeland, and
Burlington
550 PM PDT Tue Mar 24 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

The threat has ended.

$$

41

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 10:39 AM PDT, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 23, 10:39 AM PDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
1039 AM PDT Mon Mar 23 2026

.SYNOPSIS...
.Weak high pressure will bring dry conditions today.
Active weather returns on Tuesday for more rain, high elevation
snow and gusty winds. Showers and a convergence zone will form
on Wednesday with onshore flow. Drier weather will prevail late
in the week and into the weekend.

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
Weak high pressure is over
the area today for dry conditions. Temperatures will be mostly
in the 30s this morning with freezing temps around the south
sound. Expect highs in the lower to mid 50s this afternoon (near
normal) with increasing clouds during the evening.

A strong and wet Pacific frontal system will impact the area on
Tuesday. This system is tied to a deep low spinning offshore
that will shift north of Vancouver Island. The main threat will
be gusty south winds, primarily coast and north interior, where
probabilities of gusts exceeding 45 mph are the highest. Up in
the mountains, snow levels are lowest over the northern Cascades
where a few inches of snow will fall. Snow levels will be
rising over 6,000 ft in the central Cascades thus minimizing
impacts to I-90 and US 2. Rivers will see small rises but
additional flooding is not anticipated.

We remain under moderate onshore flow on Wednesday with high
pressure offshore and deep low pressure to our north. Snow
levels are lower, around 2,500 ft, with snow in the Cascades and
passes. Showers with a convergence zone may enhance snow
amounts near Stevens Pass. The air mass is slightly unstable
with isolated thunderstorms possible too. 33

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
High pressure
shifts inland on Thursday with the flow turning offshore. This
pattern will persist through the weekend for slightly warmer and
dry weather. Highs in the interior will reach the lower 60s
Friday and Saturday. A trough kicks the ridge inland on Sunday
with slightly cooler temps and a chance of rain. 33

&&

.AVIATION...
Zonal flow aloft with VFR conditions through much of tonight.
Ceilings will begin to lower after around 06Z Tue as a warm
front begins to arrive along the coast with MVFR to near MVFR cigs
by 12Z. Light northerly low level winds will strengthen to 4-8
kt through the day, easing overnight then becoming southerly
Tuesday morning - and strengthening mid day becoming gusty.

KSEA...VFR conditions will persist with high clouds through the
evening, with increasing mid level late. Ceiling will lower to
near 3k ft 10-12Z Tue with light rain. Winds north 6-10 kt,
will ease late tonight, then become southerly early Tuesday
morning and gusty around mid day.

62

&&

.MARINE...
Broad high pressure over the region will maintain
relatively light winds and seas in the 7 to 9 ft range today. A
developing low pressure currently in the north-central Pacific
around 35 N/150 W will move northwestward, reaching the area
early Tuesday. The low center will track up towards the northern
point of Vancouver, with the associated cold front moving
across the Washington coastal waters Tuesday evening. Winds will
start to increase across the area early Tuesday morning. Winds
peak first across the coastal waters Tuesday afternoon ahead of
the frontal passage, then subsequently through the interior
waters later Tuesday evening. Guidance continues to indicate
that gale force winds will be likely across the coastal waters,
as well as through the Puget Sound, Admiralty Inlet, and into
the East Entrance to the Strait of Juan de Fuca. All of these
locations continue to be under a Gale Watch through early
Wednesday morning. Elsewhere, winds will likely meet Small Craft
Advisory thresholds on Tuesday. Winds will likely remain a bit
elevated for much of Wednesday as strong onshore flow continues
behind the system. Calmer conditions look to prevail Thursday
through the end of the week as high pressure looks to redevelop
across the area. In addition to winds, seas will rise on
Tuesday, peaking around 15-18 ft, with seas up to and exceeding
20 ft possible across the northwest outer waters. GEFS guidance
continues to show a 40-60% chance of seas exceeding 20 ft, with
the highest chances over the outer northwestern-most waters.
Seas will slowly subside through the day Wednesday, becoming 6-8
ft Thursday through the rest of the week.

62

&&

.HYDROLOGY...
Flows on the Cedar River at Renton remain high,
just below Minor Flood Stage, due to dam operations. Otherwise,
rivers will continue to recede today. Small rises are expected
with Tuesday's wetter system however additional flooding is not
expected. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Tuesday morning through Tuesday afternoon for
     Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan
     De Fuca.

     Gale Watch from Tuesday morning through Tuesday evening for
     Puget Sound and Hood Canal.

     Gale Watch from late tonight through Tuesday evening for
     Coastal Waters From Cape Flattery To James Island 10 To
     60 Nm-Coastal Waters From Cape Flattery To James Island
     Out 10 Nm-Coastal Waters From James Island To Point
     Grenville 10 To 60 Nm-Coastal Waters From James Island To
     Point Grenville Out 10 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
     From Point Grenville To Cape Shoalwater Out 10 Nm.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:35 PM PDTGale WarningSEW31 hr

Nearby

Wind Advisories in Washington, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.